Hail, McCulloch
- When
- March 25, 6:57 PM CST to 6:59 PM CST
- Where
- McCulloch County, 0.91 mi SE of Mercury
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.410, -99.160
Isolated supercell thunderstorms resulted in a few reports of golfball size hail across McCulloch and San Saba Counties.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SJT wrote it up.
Isolated supercell thunderstorms resulted in a few reports of golfball size hail across McCulloch and San Saba Counties.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Mar 25, 5:29 PM CST, 1 hour 28 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 629 PM CDT Wed Mar 25 2015 .AVIATION... /00Z TAFS/ A few showers have tried to develop across the eastern portions of the area, but nothing has persisted and terminal locations will continue to see VFR conditions through at least mid evening. However, models are still indicating stratus will return to at least the southern terminals before midnight. A strong cold front will bring gusty north winds to West Central Texas sites tonight, with the front still projected to reach Abilene (KABI) before midnight and cross even the southern terminals in just a few hours. May see a few storms develop along and behind the front, but timing and coverage not quite enough to mention in the terminals explicitly. Will maintain the VCTS already going. && .PREV DISCUSSION... /ISSUED 403 PM CDT Wed Mar 25 2015/ SHORT TERM... (Tonight) ..Strong winds and possibly a few severe thunderstorms... A strong cold front and upper-level disturbance will create conditions for gusty winds from the north and possible severe thunderstorms tonight. As another cold front pushes south across West Central Texas tonight, surface winds will be from the north, in the 30 to 35 mph range, with possible gusts near 45 mph. Thus, a wind advisory looks reasonable for all of West Central Texas from 7 pm CDT this evening to 7 am CDT Thursday morning. As for the severe thunderstorm threat, the cap will be tough to break this afternoon. Nevertheless, there is a slight risk for severe thunderstorms across all of west central Texas tonight; however, the most likely area for severe thunderstorms is along and southeast of a line from Brownwood, to San Angelo to Ozona. The primary threats are large hail, damaging winds, and deadly lightning. (Thursday) Expect persistent winds from the north and afternoon sunshine tomorrow. Although surface cold air will continue, with surface winds from the north, afternoon sunshine will still help create highs in the 60 to 65 range. Huber LONG TERM... (Thursday through Wednesday) Surface high pressure will push south of the region Thursday night, with light southwest to west winds returning Friday. Southern sections along I-10 will have the lightest winds Friday morning and greatest radiational cooling. Protected Low lying areas may fall into the mid 30s at Ozona and Sonora, and there is a small potential for light frost. Dry and warming conditions expected this weekend with return of southerly winds. Dry northwest flow aloft will become southwest Monday with approach of an upper trough from the 4 corners region. The ECMWF and GFS solutions are divergent in the handling of the upper trough, with the ECMWF model bringing the upper trough farther south into Mexico, while the GFS brings it directly over Central Texas. The GFS model brings 1-2 inches of rainfall to the region, while the ECMWF is dry. HPC guidance favors the drier ECMWF. Will continue the 20-30 percent chance of showers and thunderstorms Monday night into Tuesday, but confidence is not high. && .PRELIMINARY POINT TEMPS/POPS... Abilene 46 63 45 80 49 / 30 5 0 0 5 San Angelo 48 64 41 81 47 / 40 5 0 0 5 Junction 51 64 38 77 45 / 40 10 0 0 0 && .SJT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY until 7 AM CDT Thursday FOR THE FOLLOWING ZONES: Brown...Callahan...Coke...Coleman...Concho...Crockett...Fisher... Haskell...Irion...Jones...Kimble...Mason...McCulloch...Menard... Nolan...Runnels...San Saba...Schleicher...Shackelford... Sterling...Sutton...Taylor...Throckmorton...Tom Green. && 07
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 320 PM CDT WED MAR 25 2015 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-262030- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 320 PM CDT WED MAR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS DEVELOPING THIS AFTERNOON AND TONIGHT ACROSS ALL OF WEST CENTRAL TEXAS...ESPECIALLY ALONG AND SOUTHEAST OF A LINE FROM BROWNWOOD...TO SAN ANGELO...TO OZONA. LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING ARE THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WE MAY NEED SPOTTERS THIS EVENING. HUBER
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
717 PM CDT WED MAR 25 2015
TXZ140-154-155-260045-
MCCULLOCH TX-SAN SABA TX-BROWN TX-
717 PM CDT WED MAR 25 2015
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 745 PM CDT FOR
MCCULLOCH...SAN SABA AND BROWN COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 716 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
PLACID...OR ABOUT 15 MILES NORTH OF BRADY...MOVING EAST AT 35 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES...
ISOLATED POWER OUTAGES LIKELY...
A FEW LOOSE OBJECTS TOPPLED...
HAZARDOUS DRIVING CONDITIONS AND POSSIBLE BLOWING DUST...
THE STRONG THUNDERSTORM WILL BE NEAR...
MERCURY BY 725 PM CDT
MILBURN...WINCHELL AND HALL BY 730 PM CDT
ELM GROVE BY 735 PM CDT
SKEETERVILLE BY 740 PM CDT
LOCKER AND INDIAN CREEK BY 745 PM CDT
LAT...LON 3112 9876 3121 9938 3140 9938 3142 9932
3141 9931 3143 9930 3158 9888 3155 9887
3149 9897 3147 9898 3147 9894 3144 9892
3145 9887 3143 9885
TIME...MOT...LOC 0017Z 249DEG 31KT 3135 9924The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyWarnings in Texas, March 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 569145, 569146.